Student accused of spiking coffee with eye drops

12:54 PM, Dec 14, 2007   |    comments
  • Share
  • Print
  • - A A A +

This happened at Johnson Jr. High School, located at 1236 W. Allison Rd. in Cheyenne.

Cheyenne Police say the student, whose name was not released, allegedly put a small amount of Visine into Jo Miyamoto's drink, thinking it would be a funny prank. Various movie clips throughout the years have depicted people having their drinks spiked with eye drops and the believed effects are to cause the victim to have a bad stomach ache and severe diarrhea, according to police.

A school nurse examined the teacher and then the teacher was taken to the emergency room. The teacher was held overnight and released late the next day.

Visine contains tetrahydrozoline, which, if swallowed can do the following: 
* Lower body temperature to dangerous levels 
* Make breathing difficult, or even halt it entirely 
* Blur vision 
* Cause nausea and vomiting 
* Elevate and then drop blood pressure 
* Cause seizures or tremors 
* Send the ingester into a coma

The police report will be filed to the District Attorney's Office to determine if any charges will be filed.

9NEWS learned about this story from a viewer. If you have a story idea, click here: NEWSTIPS

(Copyright KUSA*TV, All Rights Reserved)

Most Watched Videos